Tablets not 'kicking in'


#1

Hi All. I was wondering if anyone else has suffered from this and can give us any tips. My father is 60 years old and has been diagnosed with Parkinson’s for 5 year. Up to this year he has done really well and has still been working full time in a physical job. Since January time this year though he has suddenly found that he struggles with his symptoms and has had numerous days off work, which really upsets him, as he loves his job, to him it is not a job at all. More recently he seems to be even worse still. His medication has been brought closer together and increased to try to address this, but that seemed to help for about 3 weeks and now he has gone back to struggling again. All he keeps saying to me is ‘‘My tablets just don’t seem to be kicking in’’ When I ask what he means by that he says that sometimes he takes a tablet and it feels like it takes an hour or more to take effect and improve his mobility etc. and then he says another time it feels like the tablet doesn’t even kick in (as he calls it) at all. Has anyone else experienced this, and how did you address it. It is really starting to get my Dad down. Thank you in advance


#2

Hi @Tab,

Sorry to see that you haven’t received a reply to you question yet. In light of the information you’ve shared, I think your father should speak to his GP or Parkinson’s nurse about this so that they can review his medication again.

Yes, Parkinson’s medication effects everyone differently, however, this doesn’t mean they should be ineffective. For more information and support on this, please feel free to contact our helpline on 0808 800 0303 or email us at hello@parkinsons.org.uk. Our helpline is open from Monday-Friday: 9am-7pm, Saturday: 10am-2pm,

Best wishes,
Reah


#3

I

It is very common for any type of medication to become less effective over time. I too get times when my medication doesn’t work and it is very annoying and frustrating especially when I have tasks to carry out around the house… The problem I’d your body becomes immune to them. Tallk with your nurse.No one should have to suffer these awful symptoms


#4

Hiya, yes lately I feel like my meds aren’t working.


#5

Hi @MrsPD,

I’m sorry to hear this.

Please feel free to use the advise I’ve given to Tab as i’m sure it will also be helpful to you too.

Best wishes,
Reah